| Catalog Number |
8065752066 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Uveitis (2122); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/14/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that after a cataract surgery patient experienced inflammation (fibrin) and endophthalmitis.Patient was given with an antibacterial agent and the condition was improving.It was informed that the patient was in contact with surgical procedure packs, viscoelastics, ophthalmic phacoemulsification tip, ophthalmic phacoemulsification handpiece and irrigation/aspiration tip.Additional information was received clarifying the surgeon confirmed the event was tass (toxic anterior segment syndrome).This report represents phacoemulsification tip involved in this event.
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of inflammation post operation, toxic anterior segment syndrome (tass), medical intervention; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the sterilization records indicates that the product was sterilized and released according to the product's acceptance criteria.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).